HOWARD J. EISEN, M.D.; ALLEN L. GINSBERG, M.D.
This content is PDF only. Please click on the PDF icon to access.
Keeffe and Smith (1) recently reported a case of hepatotoxicity caused by disulfiram. Despite wide use of disulfiram for the treatment of alcoholism, hepatotoxic reactions had not previously been noted. Hepatotoxic reactions may be extremely rare; alternatively, drug-related hepatic disease may have been overlooked because of the high prevalance of alcoholic liver disease in the population treated with disulfiram. We describe a patient who developed severe hepatic dysfunction after two separate exposures to disulfiram.
The patient is a 49-year-old black man with a history of chronic alcoholism. He has been in good health and had been hospitalized only once for
EISEN HJ, GINSBERG AL. Disulfiram Hepatotoxicity. Ann Intern Med. 1975;83:673–675. doi: https://doi.org/10.7326/0003-4819-83-5-673_2
Download citation file:
Published: Ann Intern Med. 1975;83(5):673-675.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use